Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 232, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 5, 2011, 10:27 AM CDT for 4 counties in Indiana; Henderson County, Kentucky. It was in force for 33 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2011, 10:27 AM CDT (15:27 UTC)
- Expired
- Jun 5, 2011, 11:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gibson County, IN, Posey County, IN, Vanderburgh County, IN, Warrick County, IN, Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 37 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 10:30 AM CDT | HAIL 1 | Evansville, IN | UP TO QUARTER SIZE HAIL ON THE WEST SIDE OF EVANSVILLE. FROM CHANNEL 14. |
| Jun 5, 10:37 AM CDT | TSTM WND DMG | Evansville, IN | REPORTS OF POWER LINES DOWN IN THE 1200 BLOCK OF SOUTH HARLEN AVE. AND BELLEMEADE AVE. RELAYED BY WEHT. |
| Jun 5, 10:37 AM CDT | NON-TSTM WND DMG | Evansville, IN | REPORT OF POWER LINES DOWN IN THE 1200 BLOCK OF SOUTH HARLEN AVE AND BELLEMEADE AVE. RELAYED BY WEHT. |
| Jun 5, 10:52 AM CDT | HAIL 0.75 | Newburgh, IN | PLUS 50 MPH WINDS |
| Jun 5, 10:55 AM CDT | FUNNEL CLOUD | Spottsville, KY | DAVISS AND HENDERSON COUNTY WARNING POINTS REPORT A PUBLIC REPORT OF A FUNNEL CLOUD NEAR SPOTTSVILLE REED TO HWY 60 W AT HENDERSON-DAVIS COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2600 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
262
WUUS53 KPAH 051527
SVRPAH
INC051-129-163-173-KYC101-051600-
/O.NEW.KPAH.SV.W.0232.110605T1527Z-110605T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1027 AM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENDERSON COUNTY IN NORTHWEST KENTUCKY...
SOUTHEASTERN GIBSON COUNTY IN SOUTHWEST INDIANA...
EAST CENTRAL POSEY COUNTY IN SOUTHWEST INDIANA...
VANDERBURGH COUNTY IN SOUTHWEST INDIANA...
WARRICK COUNTY IN SOUTHWEST INDIANA...
* UNTIL 1100 AM CDT.
* AT 1021 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. 50 TO 60 MPH WINDS WERE REPORTED AT
ANGEL MOUNDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FORT BRANCH TO MOUNT VERNON..AND MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
HAUBSTADT...
CORYDON...
EVANSVILLE...
LYNNVILLE...
HENDERSON...
CHANDLER...
NEWBURGH...
BOONVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS. SEEK SHELTER INDOORS. STAY TUNED
TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
&&
LAT...LON 3816 8710 3769 8750 3769 8768 3794 8792
3831 8755
TIME...MOT...LOC 1526Z 283DEG 18KT 3822 8750 3791 8781
WIND...HAIL 60MPH 1.00IN
$$
PS1 follow-up statement
560
WWUS53 KPAH 051538
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1038 AM CDT SUN JUN 5 2011
INC051-129-051549-
/O.CAN.KPAH.SV.W.0232.000000T0000Z-110605T1600Z/
GIBSON IN-POSEY IN-
1038 AM CDT SUN JUN 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL POSEY AND
SOUTHEASTERN GIBSON COUNTIES IN SOUTHWEST INDIANA IS CANCELLED...
LAT...LON 3790 8770 3811 8768 3818 8744 3816 8710
3769 8750 3769 8768 3779 8777
TIME...MOT...LOC 1539Z 283DEG 18KT 3820 8742 3796 8751
3790 8773
$$
INC163-173-KYC101-051600-
/O.CON.KPAH.SV.W.0232.000000T0000Z-110605T1600Z/
VANDERBURGH IN-WARRICK IN-HENDERSON KY-
1038 AM CDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR WARRICK AND VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND
HENDERSON COUNTY IN NORTHWEST KENTUCKY...
AT 1035 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF ELBERFELD TO EVANSVILLE TO 10 MILES
SOUTHWEST OF KASSON...MOVING EAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE CORYDON...NEWBURGH...CHANDLER...
ROBARDS...FOLSOMVILLE...BOONVILLE AND HENDERSON.
LAT...LON 3790 8770 3811 8768 3818 8744 3816 8710
3769 8750 3769 8768 3779 8777
TIME...MOT...LOC 1539Z 283DEG 18KT 3820 8742 3796 8751
3790 8773
WIND...HAIL 60MPH 1.00IN
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:12 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 5, 7:12 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 712 AM CDT SUN JUN 5 2011 .UPDATE... JUST SENT OUT GRID AND PUBLIC PRODUCT UPDATES TO ACCOUNT FOR THE CONVECTION MAKING ITS WAY TOWARD SE IL/SW IN/NW KY. RAISED POPS INTO THE LIKELY CATEGORY...AS THE WELL ORGANIZED CONVECTION SHOULD HOLD TOGETHER AND MOVE INTO THE CWFA. THE BEST CHANCE WILL BE ALONG THE I-64 CORRIDOR AND NORTH AND EAST. OTHERWISE THE POPS WERE LEFT PRETTY MUCH ALONE FARTHER SOUTH AND WEST INTO FAR WEST KENTUCKY AND SOUTHEAST MISSOURI. DID ADJUST CLOUD COVER AS WELL...BUT DID NOT ADJUST TEMPS YET. THE KEVV TRI-STATE AREA WILL NEED TO BE MONITORED THOUGH FOR TEMP ADJUSTMENTS THROUGH THE DAY. BELOW...IS THE ORIGINAL DISCUSSION FROM EARLIER AND THE UPDATED 12Z AVIATION DISCUSSION. && .DISCUSSION... CONVECTION ALREADY STARTING TO FIRE UP OVER NORTH CENTRAL MISSOURI EARLY THIS MORNING...IN RESPONSE TO A MID LEVEL WAVE. THROUGH THE DAY...AS MID LEVEL HEIGHTS FALL AND A WEAK COLD FRONT BACK DOORS THE REGION FROM THE EAST...WILL CONTINUE WITH OUR CHANCE POPS FOR SHOWERS AND STORMS...WITH HIGHEST POPS KEVV TRI-STATE TO LOWEST POPS OZARK FOOTHILL REGION OF SE MISSOURI. GIVEN THE NEW SPC DAY 1 SLIGHT RISK COVERS MOST OF THE CWFA...WHICH MAY BE A TAD OVER DONE...AND THE FACT THE GENERAL THUNDER LINE EXTENDS WEST OF OUR CWFA...WILL GO AHEAD WITH SLIGHT CHANCE POPS ALL THE WAY THROUGH SE MISSOURI AS WELL. IF NOTHING ELSE...CONVECTION TO THE EAST COULD PRODUCE OUTFLOW WEST OF THE ACTUAL SYNOPTIC BOUNDARY AND PROVIDE ADDITIONAL SUPPORT FOR ISOLD TSRA. AM NOT SOLD WE WILL SEE ANYTHING WEST OF THE MISSISSIPPI AT THIS TIME...BUT INCLUDING A SLIGHT CHANCE POP SEEMS WARRANTED. KEPT A VERY SLIGHT CHANCE POP IN THROUGH THE EARLY EVENING...THEN DRY OVERNIGHT. THE FRONT WILL ALREADY BEGIN TO RETREAT NE AND OUT OF THE AREA BY MONDAY. NONE OF THE MODELS SUPPORT ENOUGH MOISTURE FOR CONVECTION AT THIS TIME INTO MONDAY. IF NOTHING ELSE...THE CHANCE IS AOB 10 PERCENT. NOT MUCH NEW TO REPORT FOR THE REST OF THE FORECAST. BUILDING UPPER RIDGE MEANS BACK TO THE HEAT TUESDAY AND WEDNESDAY. HEIGHTS ARE NOT FORECAST TO BE AS HIGH AS YESTERDAY. BUT MID 90S STILL LOOKS LIKELY. THE RIDGE IS FORECAST BY SEVERAL LONG RANGE MODELS TO BREAK DOWN THURSDAY AND BEYOND. WE WILL CONTINUE WITH OUR SMALL CHANCE POPS FOR SHOWERS AND THUNDERSTORMS IN THIS TIME FRAME. && .AVIATION... EARLY MORNING HAZE AND FOG WILL BURN OFF...THEN ATTENTION WILL TURN TO CONVECTIVE POTENTIAL. CLUSTERS OF STORMS THAT WERE NORTH OF KSTL AROUND SUNRISE WILL LIKELY PRODUCE OUTFLOW BOUNDARIES THAT WILL SERVE TO INITIATE NEW STORMS. ALTHOUGH THE EVOLUTION OF THIS PROCESS IS LIKELY TO BE HAPHAZARD...IT APPEARS THE HIGHEST POTENTIAL FOR CONVECTION WILL BE DURING THE AFTERNOON AND MORE TOWARD THE KEVV/KOWB TAF SITES. STORMS WILL DIMINISH WITH LOSS OF DAYTIME HEATING AFTER DARK. SOME LIGHT FOG IS AGAIN LIKELY TOWARD SUNRISE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && AVIATION...MY
Hazardous weather outlook, Jun 5, 3:28 AM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 328 AM CDT SUN JUN 5 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 328 AM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS ALL OF SOUTHERN ILLINOIS... SOUTHWEST INDIANA AND WESTERN KENTUCKY INCLUDED IN A SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS. IN SOUTHEAST MISSOURI...THE SLIGHT RISK AREA IS EAST OF HIGHWAY 67. THE MAIN HAZARD IS DAMAGING WINDS. MARGINALLY SEVERE HAIL CANNOT BE RULED OUT. THE BEST CHANCE FOR THE OCCURRENCE OF SEVERE STORMS IS FROM MIDDAY THROUGH EARLY EVENING. HEAT INDEX VALUES OVER SOUTHEAST MISSOURI AND SOUTHWEST KENTUCKY WILL TOP OUT BETWEEN 95 AND 100. REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST ON AREA RIVER FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON HEAT INDEX VALUES WILL TOP OUT IN THE UPPER 90S TO AROUND 100 DEGREES MONDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...THOUGH ISOLATED STRONG STORMS CANNOT BE RULED OUT. REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST ON AREA RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND THIS EVENING.
In the hours before
Local storm report, Jun 5, 9:57 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
957 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL BELLMONT 38.38N 87.91W
06/05/2011 M0.50 INCH WABASH IL EMERGENCY MNGR
PEA TO MARBLE SIZE HAIL
&&
DPLocal storm report, Jun 5, 10:01 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1001 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM HAIL BELLMONT 38.38N 87.91W
06/05/2011 E0.50 INCH WABASH IL TRAINED SPOTTER
MARBLE SIZE HAIL - OR SLIGHTLY LARGER
&&
DPLocal storm report, Jun 5, 10:02 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1002 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL 3 N OWENSVILLE 38.32N 87.69W
06/05/2011 M0.88 INCH GIBSON IN TRAINED SPOTTER
NICKEL SIZE HAIL
&&
DPLocal storm report, Jun 5, 10:16 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1016 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND GST DARMSTADT 38.09N 87.58W
06/05/2011 M0 MPH VANDERBURGH IN TRAINED SPOTTER
44 MPH WINDS.
&&
DPLocal storm report, Jun 5, 10:24 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1024 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM TSTM WND GST EVANSVILLE 37.98N 87.54W
06/05/2011 M0 MPH VANDERBURGH IN TRAINED SPOTTER
55 MPH WIND ON EVANSVILLE RIVERFRONT.
&&
DPLocal storm report, Jun 5, 10:26 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1026 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM TSTM WND GST 1 SE EVANSVILLE 37.97N 87.53W
06/05/2011 E0 MPH VANDERBURGH IN TRAINED SPOTTER
50 TO 60 MPH WINDS - SE OF EVANSVILLE.
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:03 AM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey, Vanderburgh, Warrick | 27 min |
| Jun 5, 10:42 AM CDT | Areal Flood Advisory | PAH | Vanderburgh | 45 min |
| Jun 5, 10:51 AM CDT | Severe Thunderstorm Warning | PAH | Spencer, Warrick | 54 min |
| Jun 5, 11:20 AM CDT | Areal Flood Advisory | PAH | Daviess | 55 min |
| Jun 5, 11:37 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, McLean, Muhlenberg, Todd | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.